Thunderstorm Wind, Geneva
- When
- July 15, 3:31 PM CST
- Where
- Geneva County, 0.59 mi E of Black
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 31.010, -85.730
A power line was blown down near Black.
A typical summer pattern persisted with scattered thunderstorms across the area with a few reports of severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
A typical summer pattern persisted with scattered thunderstorms across the area with a few reports of severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 15, 1:54 PM CST, 1 hour 37 minutes earlier.
Area Forecast Discussion
National Weather Service Tallahassee FL
354 PM EDT Sat Jul 15 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Sunday)
Issued at 312 PM EDT Sat Jul 15 2023
Widespread showers and storms currently should continue through much
of the afternoon and into the evening hours. While the Florida
counties are getting much of the convection currently, storms
coverage should gradually increase somewhat into the evening hours
across southeast Alabama and southwest Georgia. While there is a
little less instability across these areas currently, northward
moving outflow boundaries, plenty of solar insolation, and the
remnants of an earlier MCS to the west should at least provide the
spark for more development. Expect this coverage to last into the
evening hours with activity slowly decreasing from sunset into and
just after midnight.
Broad cyclonic flow over a moist tropical airmass in the southeast
US continues on Sunday. The weak vort max that's been lingering
overhead since Friday will weaken and translate east on Sunday but
there will still be plenty of support given the moisture in place
for widespread showers and storms. A weak impulse moving towards the
forecast area in the afternoon will also further spark storm
development in the afternoon. While coverage might not be as high as
we're observing today, rain chances still remain around 60-80%,
especially across our Florida counties. The main concerns with
storms on Sunday will again be flooding given the high preciptable
waters and heavier rains we've seen as of late.
&&
.SHORT TERM & LONG TERM...
(Sunday night through Friday)
Issued at 312 PM EDT Sat Jul 15 2023
A transition to a drier and hotter pattern is expected for the
short and long term as ridging to the west builds eastward over
the area. While deep layer moisture remains overhead, this ridging
will help lower rain chances to only isolated or scattered showers
and storms mostly along the afternoon sea breeze. High
temperatures are forecast to climb over the next several days as
well, topping out in the mid to upper 90s around midweek with a
couple spots of near 100 also possible. Heat indices will also
generally stay in the 103 to 110 degree range for most of the
period, and heat advisories may be needed for several days. Low
temperatures may also exacerbate any heat issues by remaining in
the mid to upper 70s, leaving little if any opportunity to really
cool off during the overnight hours.
&&
.AVIATION...
(18Z TAFS)
Issued at 202 PM EDT Sat Jul 15 2023
VFR conditions will prevail through the TAF period though
occasional periods of MVFR/IFR conditions are possible in
thunderstorms this afternoon. Rain chances will be high with
widespread shower and thunderstorm activity across FL terminals
through at least 00z. Activity will transition into our AL/GA
terminals by later this afternoon and likely linger into the
00-04z period. Rain chances reduce overnight with skies becoming
partly clear. There is potential for MVFR vis/cigs overnight, but
confidence was too low to mention in the TAF. More showers and
thunderstorms will develop Sunday afternoon.
&&
.MARINE...
Issued at 312 PM EDT Sat Jul 15 2023
Daily chances of rain are expected due to the land breeze
circulation. Showers and thunderstorms will be most likely during
the late night hours lingering into the morning and early
afternoon. Otherwise, generally light to moderate west to
southwest breezes are expected with seas 2 feet or less for the
most part.
&&
.FIRE WEATHER...
Issued at 312 PM EDT Sat Jul 15 2023
With wet conditions in place, fire weather concerns remain low.
Conditions remain fairly wet into early next week, but a drying
trend potentially develops through the week so expect warmer
temperatures by Wednesday.
&&
.HYDROLOGY...
Issued at 312 PM EDT Sat Jul 15 2023
Heavy rainfall will continue to be possible across the area over
the next day or so with isolated flash flooding possible. Recent
rains have caused area rivers and streams, mainly across SE
Alabama and the FL Panhandle/western Big Bend, to rise. At this
point, only Bruce Creek near Redbay is in minor flood but should
fall back into action stage this evening. Several other rivers and
streams are in action stage or are forecast to reach action stage
over the next several days. No additional river flooding is
forecast at this time, but that could change if additional
significant rainfall is observed in the next day or so. After
Monday we transition into a drier and warmer pattern with much
lower chances for rain.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 91 75 94 / 20 80 20 50
Panama City 80 89 78 91 / 30 60 30 50
Dothan 75 91 73 93 / 40 60 10 30
Albany 75 92 73 95 / 30 50 10 20
Valdosta 75 92 75 95 / 20 70 20 40
Cross City 78 89 76 92 / 30 70 40 60
Apalachicola 80 89 79 90 / 30 60 40 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
FLZ007>017-026-027-108-112-114-115-127.
High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for FLZ112-114.
GA...Flood Watch until 8 PM EDT this evening for GAZ142-143-155>157.
AL...Flood Watch until 7 PM CDT this evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM....Merrifield
AVIATION...Dobbs
MARINE...Merrifield
FIRE WEATHER...Dobbs
HYDROLOGY...MerrifieldSpecial Weather Statement
National Weather Service Tallahassee FL
324 PM CDT Sat Jul 15 2023
ALZ068-FLZ007>010-108-152115-
Geneva AL-Central Walton FL-Holmes FL-South Walton FL-
North Walton FL-Washington FL-
324 PM CDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of western Geneva,
Walton, Holmes and central Washington Counties through 415 PM CDT...
At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over
Florala, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, De Funiak Springs, Geneva, Samson, Eglin Air Force Base,
Union, Liberty, Live Oak, Paxton, Ponce De Leon, Caryville,
Westville, Coffee Springs, Black, Oakwood Hills, Cluster Springs,
Kellys Crossroads, Whitehead Crossroads, Cerrogordo and Gritney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3099 8619 3115 8619 3119 8613
3118 8613 3118 8612 3119 8611 3120 8599
3108 8574 3057 8568 3051 8639
TIME...MOT...LOC 2024Z 324DEG 19KT 3098 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
437 PM EDT Sat Jul 15 2023
FLZ012-112-152115-
Coastal Bay FL-Inland Bay FL-
437 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of central Bay County
through 515 PM EDT/415 PM CDT/...
At 437 PM EDT/337 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles north of Panama City Beach, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Springfield, Hiland Park,
Tyndall Air Force Base, St Andrews State Park, Southport, Seminole
Hills, Cedar Grove, Dirego Park, Beacon Beach, College Station, Gulf
Resort Beach, West Panama City, Camp Flowers, Bahama Beach, Biltmore
Beach, Sunnyside and Brannonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8599 3041 8595 3041 8593 3042 8593
3042 8592 3041 8591 3041 8588 3044 8586
3044 8575 3034 8550 3007 8565 3027 8600
3028 8599
TIME...MOT...LOC 2037Z 301DEG 17KT 3039 8589
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Sat Jul 15 2023
GAZ120>122-152130-
Quitman GA-Randolph GA-Clay GA-
451 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of northwestern Clay,
western Randolph and Quitman Counties through 530 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eufaula, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuthbert, Georgetown, Wire Bridge, Bonapartes Retreat, Standleys
Store, Watson Crossroads, Crossroads, Ricks Place, Pecan, Hatcher,
Morris, Jones Crossing, Bethel, Benevolence, Springvale, Cotton Hill,
Wades, Days Crossroads, Springvale Station and Zetto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3197 8496 3195 8496 3194 8495 3192 8491
3192 8469 3193 8468 3192 8468 3192 8462
3158 8494 3172 8512 3177 8512 3178 8514
3179 8513 3189 8513 3194 8508 3196 8509
3197 8507 3199 8507
TIME...MOT...LOC 2051Z 303DEG 22KT 3194 8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYSpecial Weather Statement
National Weather Service Tallahassee FL
358 PM CDT Sat Jul 15 2023
ALZ065-066-068-069-152145-
Dale AL-Coffee AL-Geneva AL-Houston AL-
358 PM CDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of southern Dale,
southeastern Coffee, eastern Geneva and northwestern Houston Counties
through 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Fort Novosel, Enterprise, Dothan, Hartford, Midland City,
Level Plains, Slocomb, Newton, New Brockton, Pinckard, Clayhatchee,
Coffee Springs, Chancellor, Hollis Dairy Road, Kellys Crossroads,
Knox Field, Lucile, Gerald and Turner Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3123 8610 3145 8585 3127 8543 3101 8568
TIME...MOT...LOC 2058Z 301DEG 16KT 3134 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
515 PM EDT Sat Jul 15 2023
FLZ112-152145-
Coastal Bay FL-
515 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of southeastern Bay
County through 545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Springfield, or over Callaway, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Callaway, Springfield, Hiland Park, Tyndall Air Force
Base, Parker, Allanton, Cedar Grove, Dirego Park, Beacon Beach, Bay
Harbor, College Station, Davis Beach, Brannonville, Millville and
Wetappo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8558 3020 8554 3019 8554 3015 8548
3007 8539 3005 8539 3005 8538 3001 8539
2994 8547 3011 8575
TIME...MOT...LOC 2115Z 326DEG 24KT 3013 8562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
519 PM EDT Sat Jul 15 2023
ALZ066>069-GAZ121>124-142-143-152200-
Dale AL-Henry AL-Geneva AL-Houston AL-Miller GA-Randolph GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
519 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of eastern Dale, Henry,
eastern Geneva and Houston Counties in southeastern Alabama,
northwestern Miller, Clay, eastern Randolph, Calhoun, Early and
Terrell Counties in southwestern Georgia through 600 PM EDT/500 PM
CDT/...
At 518 PM EDT/418 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of Geneva to
6 miles east of Georgetown. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Cottonwood, Fort Gaines, Morgan, Blakely, Dawson,
Headland, Dothan, Ozark, Fort Novosel, Taylor, Midland City, Kinsey,
Ashford, Slocomb, Cowarts, Edison, Newton, Arlington and Webb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3184 8428 3171 8429 3162 8438 3162 8445
3143 8453 3143 8464 3130 8464 3107 8492
3107 8503 3100 8500 3100 8568 3162 8560
3162 8542 3171 8542 3170 8522 3177 8514
3158 8494 3192 8462
TIME...MOT...LOC 2118Z 313DEG 25KT 3090 8582 3191 8499
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
02-MONTGOMERYThe Eglin Afb radar (KEVX), 53 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
A power line was blown down near Black.
The Slocomb Fire Department Facebook page reported that a new, two story home at 546 South County Road 49 in Malvern was struck by lightning with major fire damage. Damage cost was estimated.
A couple of trees were blown down in the Rehobeth area.
A couple of trees were blown down in the Hodgesville area.
A tree fell on a car along County Road 85.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2023Every state in 2023This day in weather historyWarnings in Alabama, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1118617, 1118619, 1118621, 1118625, 1118626.